Alert archive / Texas / Lake Wind Advisories in 2017

Lake Wind Advisory 21, NWS Shreveport, LA

April 8, 20174 states

NWS Shreveport, LA issued this lake wind advisory at Apr 8, 2017, 6:07 AM CDT for 4 states. It took effect at Apr 8, 2017, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2017, 6:07 AM CDT (11:07 UTC)
In effect from
Apr 8, 2017, 10:00 AM CDT
Expired
Apr 8, 2017, 7:00 PM CDT
In force
9 hr
Issued by
NWS Shreveport, LA
All 25 counties

Lafayette County, AR, Little River County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 11.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2017-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2017-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2393 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

296 
WWUS74 KSHV 081107
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
607 AM CDT Sat Apr 8 2017

...Lake Wind Advisory for NorthEast Texas and adjacent Southwest
Arkansas and Northwest Louisiana...


ARZ059-070-071-LAZ001-002-010-OKZ077-TXZ096-097-108>112-124>126-
136>138-149>153-081915-
/O.NEW.KSHV.LW.Y.0021.170408T1500Z-170409T0000Z/
Little River-Miller-Lafayette-Caddo-Bossier-De Soto-McCurtain-
Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-
Including the cities of Ashdown, Texarkana, Stamps, Lewisville, 
Bradley, Shreveport, Bossier City, Mansfield, Stonewall, 
Logansport, Idabel, Broken Bow, Clarksville, Bogata, 
Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star,
Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, 
Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, 
Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, 
Henderson, Carthage, Nacogdoches, and Center
607 AM CDT Sat Apr 8 2017

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

The National Weather Service in Shreveport has issued a Lake Wind
Advisory, which is in effect from 10 AM this morning to 7 PM CDT
this evening. 

* EVENT...Southerly winds returning flow off of the Gulf will gust
  a bit as the daytime heating increases the gradient against the
  departing cooler air mass to our East. 

* TIMING...Winds will start to increase with some gustiness by
  late morning, through all of the afternoon and up until about 
  sunset.
 
* IMPACT...Boaters should expect for rough chop on open water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Wind Advisory indicates that winds will cause rough chop
on area lakes. Small boats will be especially prone to taking on
water, perhaps to the point of sinking or capsizing.


$$

24
1 follow-up statement
469 
WWUS74 KSHV 081618
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
1118 AM CDT Sat Apr 8 2017

...Lake Wind Advisory for NorthEast Texas and adjacent Southwest
Arkansas and Northwest Louisiana...

ARZ059-070-071-LAZ001-002-010-OKZ077-TXZ096-097-108>112-124>126-
136>138-149>153-090000-
/O.CON.KSHV.LW.Y.0021.000000T0000Z-170409T0000Z/
Little River-Miller-Lafayette-Caddo-Bossier-De Soto-McCurtain-
Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-
Including the cities of Ashdown, Texarkana, Stamps, Lewisville, 
Bradley, Shreveport, Bossier City, Mansfield, Stonewall, 
Logansport, Idabel, Broken Bow, Clarksville, Bogata, 
Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star,
Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, 
Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, 
Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, 
Henderson, Carthage, Nacogdoches, and Center
1118 AM CDT Sat Apr 8 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* EVENT...South winds increasing with daytime heating this
  afternoon with sustained winds of 15 mph with higher gusts.
  Southerly Winds will decrease to 5 to 10 mph by sunset.

* TIMING...Winds will start to increase through the rest of the
  day with some gusts until sunset.
 
* IMPACT...Boaters should expect for rough chop on open water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Wind Advisory indicates that winds will cause rough chop
on area lakes. Small boats will be especially prone to taking on
water, perhaps to the point of sinking or capsizing.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Apr 7, 11:43 PM CDT, 6 hours 24 minutes earlier.

Area forecast discussion, Apr 7, 11:43 PM CDT, 6 hours 24 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1143 PM CDT Fri Apr 7 2017

.AVIATION...
VFR criteria will prevail throughout the TAF period. Light and
variable winds tonight will become south-southwest by late
Saturday morning/early afternoon. A surface high pressure system
across the region is responsible for the light winds tonight, but
is expected to exit east throughout the day tomorrow while a
surface trough nears the region. The surface trough will promote a
tightened pressure gradient and yield wind speeds of 15-20 knots
sustained /with higher gusts/ during the afternoon hours,
particularly across the east TX terminals. Wind speeds elsewhere
will be slightly breezy /8-12 kts/ but not as breezy as expected
across east TX terminals. A notable decline in wind speeds will
take place shortly after sunset. Otherwise, SKC will become FEW-
SCT VFR CIGS overnight.

PREV DISCUSSION... /issued 1056 PM CDT Fri Apr 7 2017/

UPDATE...
Another quiet night expected across the Four State Region.
Satellite shows high clouds across western Kansas and the
panhandles of Texas and Oklahoma extending southeastward through
central Oklahoma and western Texas. These clouds will continue to
move southeast through the Four State Region overnight, but they
should thin out. Because of this, decided to make some minor
changes to the Sky grids to reflect this. Also, minor changes were
made to the hourly temperature and dewpoint grids to better
reflect the diurnal trend. Other than that, the rest of the
forecast package looks on track. /20/

PREV DISCUSSION... /issued 340 PM CDT Fri Apr 7 2017/

DISCUSSION...
High pressure at sfc and aloft with dry cloud free airmass. Lgt
and vrbl winds today becmg south and increasing to 10 to 15 mph
areawide by sat aftn, with higher gusts possible across nw half of
cwa. Despite southerly flow, clouds will remain at a minimum, at
least until a few low clouds arrive late sat night. South winds
may even increase a tad more Sunday, and with temps in the lower
to mid 80s, wknd boaters may need to use caution if venturing on
the lake. A deepening upper trough will slowly move towards the
area by late in the wknd, and upper flow appears to be running
parallel to attendant cold front. As a result, Late Monday into
most of Tuesday appear to be very wet with frontal zone in vcnty.
At least svr wx does not appear to be a major threat given weaker
low lvl winds to generate shear, as opposed to what we have seen
with recent systems. For later in the extended, airmass continues
to be unstable to the lee of this retreating system, but with
moisture more marginal, will go with mainly isold convection for
that period for now./VII/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  51  81  60  84 /   0  10  10  10
MLU  45  78  55  82 /   0  10  10  10
DEQ  45  80  57  81 /   0  10  10  10
TXK  50  80  58  82 /   0  10  10  10
ELD  45  79  56  83 /   0  10  10  10
TYR  55  83  62  83 /   0  10  10  10
GGG  53  81  61  84 /   0  10  10  10
LFK  54  83  61  84 /   0  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

29/20/07
Hazardous weather outlook, Apr 7, 11:47 AM CDT, 18 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1147 AM CDT Fri Apr 7 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081700-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1147 AM CDT Fri Apr 7 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas...southwest Arkansas...north central Louisiana...
northwest Louisiana...southeast Oklahoma...east Texas and
northeast Texas.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Thunderstorms will increase in coverage from Sunday night North of
I-30 and down into the I-20 Corridor during Monday as a cold
front moves into the four state area. The front will stall and
linger across the four state area, allowing for the chance of
showers and thunderstorms to persist through midweek.
No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters will not be needed through tonight.

VII

Nearby

Lake Wind Advisories in Texas, 2017Lake Wind Advisories in Louisiana, 2017Lake Wind Advisories in Arkansas, 2017Every lake wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.